Question from Skin question

Question

Hi Doctor. I have heard that a lot of dermatologists prescribe a contraceptive pill to their patients to improve their skin and minimise breakouts. I started taking Minesse about 6 months ago, and since then my skin has been breaking out a lot more than usual, especially on my chin and around my mouth. I read the insert and it says that acne is one of the potential side effects. Do you have any recommendations of what I can do to minimise these breakouts? Should I try a different contraceptive pill?

Submitted by Skin Question on 17 January 2014

Answer

Combined oral contraceptive pills are definitely useful in controlling the hormonal aspects of acne breakouts. However, they all have different hormone concentrations and will react with each patient differently. There are many options to choose from and I would definitely recommend changing your brand after discussion with your doctor. Remember to take extra precautions for 10 days after changing your brand to avoid an unplanned pregnancy, if you are also using the product as a contraceptive.

Want to ask a question? Sign in here sign up now

More Questions

Question from MarishaAV

Question

Hi Dr Maricia Duvenage. I am a 25 year old with endometriosis. I am on Visanne have been getting fatter or bloated but still weigh the same since last year. I do not have time to exercise. The only free time I have is after work and cleaning house which is when I have pelvic pain from overexerting my body. I already eat a lot of fibre but my stomach is still bloating. Im starting to look like a pregnant woman. Do you have any suggestion on light quick exercises or diet changes?

View the answer

| Submitted by Marishaav on 26 February 2019

From Galennelwe Rosebud Tsikwe-Tsoai

Question

Good day, Dr I have a problem with hyperpigmentation. Can you recommend something to use on my face? Secondly, I have burns from a fire on my hands and legs, so I would also like to ask you what can I do to remove the scars. Lastly, my hair is thinning and I am having a hairline. Please help me correct my hair too.

View the answer

| Submitted by Galennelwe Rosebud Tsikwe-tsoai on 27 March 2018

From Tamzyn Hercules

Question

Hi, I have digestive and heartburn problems any advice, please?

View the answer

| Submitted by Tamzyn Hercules on 26 March 2018

Question from Alice

Question

Since I turned 30 my nails have become a lot weaker and more keep splitting. Are there any supplements you can recommend or any other fix? I heard that using nail polish a lot can help, is this true?

View the answer

| Submitted by Alice on 7 February 2018

Question from Amy

Question

I am a vegetarian and am considering going vegan, however I am worried that I might be missing some vitamins and minerals from my new diet. Can you recommend some supplements I could take to keep my body healthy?

View the answer

| Submitted by Amy on 22 January 2018

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×